How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Pauline Your Own Question
Pauline, Doctor (MD)
Category: Health
Satisfied Customers: 8631
Experience:  Medical Doctor & Registered Pharmacist. Worked as Community pharmacist for 17 years.
Type Your Health Question Here...
Pauline is online now
A new question is answered every 9 seconds

I am having a heaviness and aching pain in both legs which ...

Resolved Question:

I am having a heaviness and aching pain in both legs which is accerbated when I''m very tired. It began after foot surgeries (2 on my right foot and one minor one on the left and the occurance of plantar facitis(sp) in my left foot. My legs feel so heavy and achy I cannot make myself walk much etc. That is the only major symptom.
Submitted: 8 years ago.
Category: Health
Expert:  Pauline replied 8 years ago.

Is there any swelling of the leg?

Do you have any weakness of leg muscles?

Where exactly is the ache?

Have you seen a doctor? What did he say?

Customer: replied 8 years ago.
No swelling.
I am not certain if the fatigue of the legs is what would be termed weakness,they feel quite fatigued when this occurs
The ache is generally both legs from the top of the thigh to the bottom ofthe foot.

This particular problem has only occured in the last two weeks to the point that it causes me to stay off my feet and lasts a day or two. As I said, it seems worse if I'm very tired.

Also, tylonol does seem to give some relief, but not completely/
Customer: replied 8 years ago.
Oh, sorry no I have not seen any one. My foot surgeon is an orthopedic surgeon and the surgery on the right foot was about 18 months ago. I did wonder if it might be vascular from the tournaquet or something, but thought that would have occured much sooner. My gynocologist who has also pretty well been my full care doctor for the past 30 years retired about six months ago and I have not obtained a new doctor though I am looking.
Expert:  Pauline replied 8 years ago.

If the ache affects the entire length of the leg then that is different from a muscle problem affecting the thigh muscles.

You need to see a doctor for examination of muscle power, weakness and sensation to understand where the problem is originating. This may be a sign of reduced circulation so peripheral pulses should be assessed and a Doppler ultrasound considered.

I would also suggest blood test for anemia and thyroid function to rule out other causes of fatigue.

I would consider the use of ibuprofen 400mg three times a day when required, to see if that gives you any relief in the meantime.

Pauline and 3 other Health Specialists are ready to help you